Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243503] of Richard T. Durrett

Papers Published

  1. Durrett, R; Limic, V, Rigorous results for the NK model, The Annals of Probability, vol. 31 no. 4 (October, 2003), pp. 1713-1753, Institute of Mathematical Statistics, ISSN 0091-1798 [doi]
    (last updated on 2019/06/20)

    Motivated by the problem of the evolution of DNA sequences, Kauffman and Levin introduced a model in which fitnesses were assigned to strings of 0's and 1's of length N based on the values observed in a sliding window of length K + 1. When K ≥ 1, the landscape is quite complicated with many local maxima. Its properties have been extensively investigated by simulation but until our work and the independent investigations of Evans and Steinsaltz little was known rigorously about its properties except in the case K = N - 1. Here, we prove results about the number of local maxima, their heights and the height of the global maximum. Our main tool is the theory of (substochastic) Harris chains.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320